MAUDE Adverse Event Report: BARD ACCESS SYSTEMS DOT PFLEX, 20G 10CM FULL (POWERGLIDE PRO); INTRAVASCULAR CATHETER

BARD ACCESS SYSTEMS DOT PFLEX, 20G 10CM FULL (POWERGLIDE PRO); INTRAVASCULAR CATHETER
Catalog Number F120101
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The manufacturer has received the sample and will evaluate.Results are expected soon.A lot history review (lhr) review is not possible, as no manufacturing lot number has been provided by the complainant.
 
Event or Problem Description
As reported to the sales rep by the facility the powerglide pro had a hole in the catheter after insertion.No harm or injury to the patient reported.
 
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The following were reviewed as part of this investigation: patient severity, frequency analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the complaint of a hole in the catheter was confirmed and was determined to be related to use of the device.One 20g x 10cm powerglide catheter, which consisted of the purple hub and pink strain relief sleeve, was returned for investigation.The catheter segment extended 10.15cm from the distal end of the pink sleeve.The deployment system was not returned for investigation.A functional test revealed a hole in the catheter 5.2cm from the distal tip.A microscopic examination revealed that the catheter was scored longitudinally with a chevron slit at the distal end of the longitudinal score line.Sharp edges were observed along the slit with striations on adjoining surfaces of the slit tubing.These characteristics at the leak site are consistent with a needle puncture.The product ifu warns, ¿once the catheter has been advanced, do not re-insert the needle back into the catheter or pull the catheter back onto the needle.This may result in damage to the catheter.If the catheter needs to be repositioned, either do so without the aid of the needle, or remove both the catheter and the needle as a unit to prevent the needle from damaging or shearing the catheter.¿ the ifu also states, ¿do not perforate, tear, or fracture the catheter with the needle or guidewire during the procedure.¿ no further action is required because the complainant event could not be related to a deficiency in product manufacture or deficiency while under correct product use.
 
Event or Problem Description

Brand Name
DOT PFLEX, 20G 10CM FULL (POWERGLIDE PRO)
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key6543469
Report Number3006260740-2017-00552
Device Sequence Number16199566
Product Code FOZ
UDI-Device Identifier00801741110580
UDI-Public(01)00801741110580
Combination Product (Y/N)N
Initial Reporter StateNE
Initial Reporter CountryUS
PMA/510(K) Number
K153280
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 05/11/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberF120101
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/20/2017
Event Location Hospital
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 04/20/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date05/04/2017
Supplement Report FDA Received Date05/11/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1